Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Sleep deprivation leading to sleep paralysis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Sleep Disorders
Answered by

General & Family Physician
Practicing since : 2009
Answered : 558 Questions
Doctor :   Hi,
User :   Is your name XXX ?
User :   oh sorry
Doctor :   Dr XXX here
Doctor :   How can I help you?
User :   Hi I have a history of sleep paralysis sometimes.. maybe happened like 4 times in my life.
Doctor :   ok,
User :   This morning I woke up after a few hours of sleep, and I was kidna drifting back into sleep and I felt like my heart was pounding fastly then stopped.. and I felt like I was kinda passing out.. is this sleep paralysis again?
User :   cause if I had a heart problem like that most likely it would be persistent throughout the day correct?
Doctor :   yes, you are right
User :   was it just me panicing?
Doctor :   the sleep paralysis is a normal phenomemnon
User :   cause i felt like I was fainting then and couldn't move... so then i snapped out of it.. then I felt my heart pounding and didn't feel it anymore and I felt like I was fainting again..
Doctor :   since you might have got awake in the REM stage of your sleep
Doctor :   why where you felt the paralysis
User :   why?
Doctor :   because of which you would have had a panic leading to palpitation
User :   ok so you are out ruling a heart condition then in this case?
Doctor :   its normal to feel so if you wake up during your REM stage of sleep
User :   well from what I remember I was awake for a bit.. because the house was loud.. and I was falling back asleep..
Doctor :   yes, i do not consider any heart problem here
Doctor :   thts because you were in the mid sleep cycle
User :   so I was fully awake for a bit.. then I guess I started getting in and out of it.. and thats when I felt that sensation of my heart .. where it stopped pounding and i started to drift away.. and then i faught to wake myself up.. and then it did it again..then i finally fell asleep
User :   oh ok
User :   Was just scary is all
Doctor :   are you sleep deprived ?
User :   last few days I have been yea.. do to a flip flopped schedule
User :   due*
Doctor :   may be thts the reason for the episode
User :   ok
Doctor :   Is there anything i can help you with ?
User :   I guess with caffeine sometimes when I drink it.. my heart beat seems to speed up and slow down.. mostly with an energy drink..
User :   is this normal?
Doctor :   It is normal for sure
User :   alright
User :   how much more time do I have left for questions?
Doctor :   its a 15 min chat , i think you are left with 6 more minutes
User :   alright
User :   I do have acid reflux lately.. would this make me overly tired soemtimes?
Doctor :   yes, it can
User :   hmm ok.. well that is all the questions I have for now
Doctor :   not tired but a sense of discomfort equating to tiredness
User :   ok I started taking prevacid
User :   so maybe this will help
User :   thank you for the answers
Doctor :   that will work, or how many days are you been advised ?
User :   2 weeks
User :   otc
Doctor :   for*
Doctor :   goods thats recommended
User :   its ok to take a second doage coorect?
User :   dosage*
Doctor :   yes, but with a gap of one month between the cycle
User :   why is this?
Doctor :   it may cause hypoacidity resulting into indigestion and flatulence
User :   ok, looks like time is out..
User :   thanks
Doctor :   Thanks for consulting me, kindly provide your feedback
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor